Monday, July 16, 2012

Other options

By Thursday I will be off Depakote completely and the maprotiline will be finished by Saturday. The neurological problems I'd been experiencing have diminished as I have slowly weaned myself from these meds. They aren't gone completely yet, but the tremors have decreased significantly and I can once again write somewhat legibly instead of having everything look like it was written by a four year old. I'm optimistic that with the passage of time, all of those symptoms will completely subside.

My anxiety remains off the chart most of the time, so instead of gorging on Ativan, which I've been tempted to do but haven't because I don't want to become addicted to it, I've been having a drink or two when I need to take the edge off. I'm not doing my past behaviour of binge drinking in an attempt to self harm. It literally is just one drink to help me relax and calm down. I'll have a second if the anxiety is still an issue an hour or two later.

I told my therapist about this and she said all I've done is just substituted one drug for another. At least I know the effect alcohol will have on my brain and body. No one knows what Depakote and all those other psychotropic meds really do, especially long term. Tremors and other neurological problems are not my idea of acceptable side effects. If they are this bad after a year of taking the drugs, how much more serious of a progression will there be? That's right, no one can tell me and frankly, I'm tired of being one of the many guinea pigs the psychiatric community has within its grasp.

Maybe it's time to explore other options again.

Oh yeah.....and as of today, my blog is officially 8 years old. Whoopie!

1 Comments:

Blogger In the Pink said...

Hey Sid, I can understand your battle with addiction and not wanting it to control your life. But...maybe a less addictive benzo like Klonopin would work out better for you. You can take one every morning so you can confront the day with a second optional dose for later in the day if your anxiety takes over. But I am certainly no doctor but this is just what works for me.

But I agree with your doctor that you are just substituting one thing for another. Just try and not let the drinking get out of hand.

Oh, I am so happy your tremors are lessening with the decrease of certain meds. Good for you!

5:41 AM, July 17, 2012  

Post a Comment

<< Home